MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS CANN CONNECTING SCREW F/TROCH FIXATION NAILS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERCUTANEOUS CANN CONNECTING SCREW F/TROCH FIXATION NAILS; MISC ORTHO SURGICAL INSTR
Catalog Number 357.419
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation but has not been received yet.Reporter is synthes sales representative.Facility name, and address were not provided.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 patient underwent a trochanteric fixation nail (tfn) insertion procedure.During the surgery, the helical blade would not go through the nail.The surgeon attempted to insert the helical blade multiple times.However, the blade would not go through the nail.The surgeon finally decided to change the insertion handle and connecting screw and was able to successfully insert the helical blade.A second helical blade was used as the first helical blade was scratched from trying to insert it.There was a two-hour surgical delay.The surgery was completed successfully with satisfactory patient outcome.Concomitant device reported: tfn nail (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) percutaneous cann connecting screw f/troch fixation nails.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 357.419; synthes lot # 6625844; supplier lot # 6625844; release to warehouse date: 19may2011; supplier: (b)(4).No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERCUTANEOUS CANN CONNECTING SCREW F/TROCH FIXATION NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7774157
Report Number2939274-2018-53278
Device Sequence Number11016172
Product Code LXH
UDI-Device Identifier10886982196422
UDI-Public(01)10886982196422
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.419
Device Lot Number6625844
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1